MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/61; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/61; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 75023365
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during surgery, a polarcup trial insert nav 22/61 broke during trialing.It is unknown how surgery was finished and if there was a delay.Patient was not harmed as consequence of the problem.
 
Event or Problem Description
It was reported that during surgery, a polarcup trial insert nav 22/51 was worn and a polarcup trial insert nav 22/61 broke during trialing.It is unknown how surgery was finished and if there was a delay.Patient was not harmed as consequence of the problem.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during surgery, a polarcup trial insert nav 22/51 was worn and a polarcup trial insert nav 22/61 broke during trialing.It is unknown how surgery was finished and if there was a delay.Patient was not harmed as consequence of the problem.This complaint investigation has been performed on the polarcup trial insert nav 22/61.The device, intended for use in treatment, was not returned for evaluation.Hence, no visual inspection could be performed.The review of historical complaints for the alleged device revealed one additional similar complaint reported for the same batch, and one additional similar complaint for the same product number over the past 12 months with similar failure mode.A review of the product documentation did not detect any deviation that could have contributed to the reported failure mode.Previous investigations demonstrated that the performance of the device is within the risks level that are anticipated in the risk management documentation.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.Based on the available information and the performed investigation, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.Should the device or additional information be received, the complaint will be reopened.Smith and nephew will continue to monitor this device for similar issues.This investigation is considered closed.

Brand Name
POLARCUP TRIAL INSERT NAV 22/61
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18663099
Report Number9613369-2024-00005
Device Sequence Number15469769
Product Code LXH
UDI-Device Identifier07611996112542
UDI-Public07611996112542
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75023365
Device Lot NumberB70399
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown